My Dad, who has been diagnosed with dementia, was admitted to hospital about 7 weeks ago, had an infection in his foot which caused him to collapse. Whilst they were waiting to treat his infection, Dad was very agitated and confused. We and the Doctors seemed to think that he was more so due to the infection. He was put on haloperidol 3 days after entering hospital (at this point his foot was still infected, hence accounting for the confusion/.agitation etc). After the infection was treated, my Dad seemed much better, the only effect was his short term memory was really bad. We only found out a few weeks ago that he had been placed on haloperidol 3 days after entering hospital, apparently the notes say it was discussed with the family at the time, errr no !!!!! It's now 6 weeks later and he's still in hospital, he's still on Haloperidol. The decline in my Dad has been phenominal. He's still in hospital, but sometimes thinks he's abroad, in a police station, in a cafe. Yesterday he thought I was Mom. Been to see him today and he just looks lost. Also, slow to think and slow to make conversation. I find it hard to believe that his condition could have just deteriorated 'naturally' in the space of a few weeks as the hospital seem to think. Could haloperidol have anything to do with the way he is? From the info I've read, I thought that this drug was only supposed to be given as and when, not every day (2.5mg twice a day) as they are giving my Dad at the minute. We raised the issue with the hospital and they said it was quite a low dosage and shouldn't really be causing any probs. Any advice welcome - thanks !